Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 57, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 24, 2013, 7:57 PM EDT for Pulaski County, Starke County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2013, 7:57 PM EDT (23:57 UTC)
- Expired
- Jun 24, 2013, 8:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Pulaski County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 7:14 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005
WUUS53 KIWX 242357
SVRIWX
INC131-149-250030-
/O.NEW.KIWX.SV.W.0057.130624T2357Z-130625T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
657 PM CDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN NORTHWEST INDIANA...
SOUTHERN STARKE COUNTY IN NORTHWEST INDIANA...
* UNTIL 730 PM CDT
* AT 653 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH JUDSON TO 6 MILES SOUTHWEST OF NORTH JUDSON TO
7 MILES NORTH OF RENSSELAER...AND MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FRANCESVILLE AROUND 710 PM CDT.
WINAMAC AROUND 720 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE DENHAM...ORA...BEARDSTOWN...
RIPLEY...VANMETER PARK...MONTEREY...STAR CITY...PULASKI...LAWTON AND
THORNHOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS NORTHWEST INDIANA. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4119 8694 4119 8648 4100 8648 4092 8649
4094 8683 4096 8694
TIME...MOT...LOC 2356Z 283DEG 41KT 4123 8676 4116 8683
4103 8710
HAIL...1.00IN
WIND...70MPH
$$
BENTLEY1 follow-up statement
713
WWUS53 KIWX 250020
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
820 PM EDT MON JUN 24 2013
INC131-149-250030-
/O.CON.KIWX.SV.W.0057.000000T0000Z-130625T0030Z/
STARKE IN-PULASKI IN-
720 PM CDT MON JUN 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PULASKI AND
SOUTHEASTERN STARKE COUNTIES UNTIL 730 PM CDT...
AT 718 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CULVER TO 5 MILES NORTHEAST OF WINAMAC TO 6 MILES EAST
OF FRANCESVILLE...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF PULASKI AND
SOUTHEASTERN STARKE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
PULASKI...LAWTON...STAR CITY AND THORNHOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHWEST INDIANA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4115 8688 4119 8669 4119 8648 4100 8648
4092 8649 4094 8683 4096 8694
TIME...MOT...LOC 0020Z 283DEG 41KT 4115 8641 4108 8648
4096 8675
HAIL...1.00IN
WIND...70MPH
$$
BENTLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:38 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 24, 7:38 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 738 PM EDT MON JUN 24 2013 .SYNOPSIS... ISSUED AT 101 PM EDT MON JUN 24 2013 THE REGION WILL REMAIN BETWEEN TWO SYSTEM FOR THE NEXT COUPLE OF DAYS. ONE IS STRONG HIGH PRESSURE LOCATED OVER THE FAR SOUTHEASTERN US AND LOW PRESSURE EXTENDING FROM THE CENTRAL PLAINS INTO CANADA. SEVERAL DISTURBANCES WILL MOVE TOWARDS THE AREA OVER THE NEXT SEVERAL DAYS...BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS DURING MAINLY THE AFTERNOON AND EVENING HOURS. THE CHANCES FOR MORE WIDESPREAD RAINFALL...AS WELL AS STRONGER THUNDERSTORMS WILL ARRIVE BY WEDNESDAY. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 358 PM EDT MON JUN 24 2013 WEAK SURFACE HIGH PRESSURE COVERS MUCH OF CENTRAL INDIANA TO NORTHWEST OHIO. SURFACE TROF/BOUNDARY HAS BEEN REINFORCED BY THE CONVECTION FROM SUNDAY NIGHT AND EXTENDS FROM HILLSDALE MI TO DANVILLE INDIANA. SOUTH OF THE BOUNDARY...INSTABILITY HAS INCREASED...NORTH OF THE BOUNDARY...WHILE THERE IS SUFFICIENT CAPE... THE CAP IS QUITE STRONG. THE COMBINATION OF THE CAP AND AN ABUNDANCE OF MID/HIGH CLOUDS...HAVE NOT BEEN ABLE TO REACH CONVECTIVE TEMPERATURES OVER MUDH OF NORTHERN INDIANA/SRN MI. AS OF 17 UTC... SURFACE LOW PRESSURE HAS FORMED OVER NORTHEAST IL AND THE PRESSURE GRADIENT HAS STARTED TO INCREASE ALONG THE IL/IN BORDER. WINDS HAVE STARTED IN INCREASE...WITH AN INCREASED MOISTURE FLUX INTO NORTHWEST INDIANA. RADAR AND SATELLITE CONFIRM THAT EXISTENCE OF NUMEROUS AND PLENTIFUL BOUNDARIES...AND AS SUCH HAVE OPTED TO KEEP CHC/SCT - SLGT CHC/ISOLD TSRA IN THE FORECAST. LIMITED SHEAR AND VERY LIGHT FLOW...SO STORMS WILL AGAIN BE PULSE IN NATURE AND CHALLENGING TO FORECAST. LONGWAVE PATTERN IS BEGINNING TO MORPH...AND WESTERLY FLOW ACROSS THE NORTHERN US WILL HELP TO LIFT CONVECTION NORTHWARD. CONVECTION FORMING IN THE PLAINS TONIGHT WILL MOVE EASTWARD ALONG THE BOUNDARY ACROSS ILLINOIS. CONVECTION FORMING AGAIN LATE IN THE DAY TUESDAY WILL FORM FURTHER NORTH AND WITH THE WESTERLY FLOW EXPECT TO SEE THIS BE MORE OF A FACTOR LEADING INTO THE EXTENDED PERIOD WEDNESDAY. && .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 358 PM EDT MON JUN 24 2013 SUPPRESSING CENTRAL CONUS RIDGE WILL KEEP THE PATTERN ACTIVE THROUGH THE LONG TERM PERIOD AS SEVERAL WAVES OF CONVECTION MOVE THROUGH THE GREAT LAKES. AMPLIFICATION OF THE PATTERN WILL KEEP AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AS LONG WAVE TROUGHING SETTLES ACROSS THE CENTRAL GREAT LAKES FOR THE LATTER PART OF THE WEEK INTO THE WEEKEND. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE WEDNESDAY EVENING/OVERNIGHT AS AN APPROACHING SHORT WAVE...COLD FRONT...AND MODERATE INSTABILITY ALL ARRIVE IN UNISON ACROSS OUR FORECAST AREA. REMNANT CONVECTIVE DEBRIS FROM TUESDAY NIGHT CONVECTION SHOULD BE EAST OF THE FORECAST AREA BY MID MORNING WHICH WILL ALLOW TEMPERATURES TO RISE INTO THE UPPER 80S AND LOW 90S. SURFACE DEWPOINTS IN THE LOW 70S AND MID LEVEL LAPSE RATES OF 7 TO 8 C/KM WILL YIELD AFTERNOON SBCAPE VALUES OF 2500 TO 3500 J/KG. AS THESE STORMS FORM ALONG AND AHEAD OF THE COLD FRONT AFTER 20Z...DEEP LAYER SHEAR OF 35 KTS WILL QUICKLY ORGANIZE THEM WITH A FEW SUPERCELL STRUCTURES POSSIBLE...ESPECIALLY WHILE STORMS REMAIN DISCREET. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT ALTHOUGH IF THE VEERED 50 KT LLJ FROM THE 12Z NAM VERIFIES...TORNADIC POTENTIAL WOULD CERTAINLY INCREASE. LINEAR ORGANIZATION OF THE STORMS IS ANTICIPATED INTO THE OVERNIGHT HOURS AS FORCING FOR ASCENT CONTINUES TO INCREASE. SOME FLASH FLOOD RISK DOES EXIST WITH ANY TRAINING CONVECTION DURING THIS TIME PERIOD...ESPECIALLY WITH PW VALUES GREATER THAN 2 INCHES. DIURNAL SHOWER AND THUNDERSTORM DEVELOPMENT LOOKS FAVORABLE THURSDAY THROUGH THE WEEKEND AS A RETROGRADING EASTERN CONUS TROUGH CUTS OFF INTO A CUTOFF LOW ACROSS THE CENTRAL GREAT LAKES. SEVERAL S/W IMPULSES SWINGING AROUND THE TROUGH WILL HELP FORCE SHALLOW CONVECTION WITH SBCAPE VALUES BETWEEN 1000 AND 1500 J/KG. HAVE KEPT MONDAY AND TUESDAY DRY...BUT IF 12Z ECMWF CUTOFF LOW MATERIALIZES...LOW CHANCE DIURNAL POPS MAY EVENTUALLY BE NEEDED INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 733 PM EDT MON JUN 24 2013 SEVERE SQUALL LINE CURRENTLY ENTERING INDIANA WILL ARRIVE AT KSBN WITHIN THE HOUR AND AT KFWA AROUND 02Z. HEAVY RAIN AND STRONG WINDS HAVE BEEN REPORTED WITH THESE STORMS. INSTABILITY WILL WEAKEN LATER THIS EVENING BUT WELL DEVELOPED COLD POOL WILL LIKELY MAINTAIN CONVECTION THROUGH MIDNIGHT. BEYOND THAT...EXPECT VFR CONDITIONS WITH ANOTHER CHANCE OF THUNDERSTORMS TOMORROW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...FISHER SHORT TERM...LEWIS LONG TERM...BENTLEY AVIATION...AGD VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 24, 7:46 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME OF WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 746 PM EDT MON JUN 24 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-260000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 746 PM EDT MON JUN 24 2013 /646 PM CDT MON JUN 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT EDT. DAMAGING WINDS OF UP TO 80 MPH WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM AND HUMID CONDITIONS WILL LEAD TO VERY UNSTABLE ATMOSPHERE BOTH TUESDAY AND WEDNESDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH DAYS WITH A THREAT FOR DAMAGING WINDS AND ISOLATED LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-260000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 746 PM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT EST. DAMAGING WINDS OF UP TO 80 MPH WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE WITH GUSTY WINDS IN EXCESS OF 50 KNOTS...ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS TUESDAY AND WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 24, 7:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND GST MICHIGAN CITY 41.71N 86.90W
06/24/2013 M60 MPH LA PORTE IN TRAINED SPOTTER
&&
LASHLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:39 PM EDT | Special Marine Warning | IWX | 2 hr | |
| Jun 24, 7:25 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 50 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.